MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY BD INSYTE AUTOGUARD; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

BECTON, DICKINSON AND COMPANY BD INSYTE AUTOGUARD; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number 381454
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/06/2018
Type of Reportable Event Malfunction
Event or Problem Description
Rn started 16 gauge iv in patient, pressed lock to retract needle, and the needle did not completely retract into the safety housing, leaving approximately 1 inch of the needle including the sharp end exposed.The needle was disposed of in the sharps container, but photograph of needle and packaging was captured.No harm came to the patient or rn.

Brand Name
BD INSYTE AUTOGUARD
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY
9450 s state street
sandy UT 84070
MDR Report Key7468060
Report Number7468060
Device Sequence Number16442973
Product Code FOZ
UDI-Device Identifier00382903814541
UDI-Public(01)00382903814541
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/25/2018
Report Date (Section F) 04/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date06/30/2020
Device Model Number381454
Device Catalogue Number381454
Device Lot Number7201989
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Device Age0 YR
Event Location Hospital
Date Report to Manufacturer04/25/2018
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA04/25/2018